well i started Zoloft 2 weeks ago, Ive lost 10 pounds and seem to be alot more relaxed.
Im not full of anxiety every 2 seconds. Im on 50mg a day.
How have you been feeling?
It all started with that "eye" thing last month, yes?
If I didn't know better -from reading your many posts- I'd almost think you were looking for trouble. But the truth seems to be more that you are FINDING trouble -and wish you weren't. In that case, lady, I've got good news for you!
I did take Zoloft for about 6 months. The context is this: I was in therapy for panic and anxiety -and those problems had been solved. I was no longer on any meds for them. But my shrink and I both thought that I might be dealing with OTHER issues -especially in the area of relationships, which were sort of "hounding me" psychologically. So one day, I said to the shrink, whose shall name remain secret (It was Phil), "Phil, I wonder of I am depressed. I don't mean "sad" so much as I mean literally depressed, as in a push botton held in the "down" position. I'm really not all I can be."
And Phil said, "Hmmmmmmm."
And then he said, "You know, you may be on to something. Why not try some Zoloft, and see what it does?" And then he went on to explain the pharmacology -how it works, what it is supposed to do. So I said, "OK, let's give it a shot." And I did.
About 3 weeks later, he asked me how it was going. And I said, "Phil, this is kind of strange. I honestly notice nothing different about me, the way I feel, the way I act. But you know what? Everyone ELSE seems to be getting better."
And Phil said, "Hmmmmmmm."
About two weeks after that, I was able to articulate the situation better. And what I noticed about me was that -especially in moments of conflict- my brain sort of "paused" a bit before engaging my mouth. And in that brief moment, I was able to consider other alternatives to what I was about to say, including keeping my yap shut and just continuing to listen. That was a teeny, tiny change -but the consequences were HUGE. Everyone else was better -because I was better. To this day, what I remember most about this was that I had a sense of "remembering" how to be with people. "I know how to do this," I would say to myself. My concern in relationships changed from what people said (the words) to what they really MEANT. And if I REMEMBERED, that could only mean that it was something I once KNEW -but had forgotten. It was like getting back on a bike after 40 years (which I also did). And so, I concluded that I didn't even need the Z anymore.
And Phil said, "Hmmmmmmmmm."
And then he said, "You're probably right. Stop taking it. Let's see what happens."
Well, long story short, I continue to "remember," to this VERY day. And things are good.
I very much hope the same for you.
You do remember me...ha. Not sure what you mean about me finding trouble?? Can you explain that please? I'm sure it's me being on these forums posting and asking so many questions. My husband made me make a deal that I wouldn't get on the internet anymore looking up things. It lasted 3 days.
So the Zoloft got you off to the right track.
I am considering therapy myself just to get this going and 'ending'.
Thank you for what all you said. I just hope that I can come out of this as you did. Things seem so distraught right now. I just want my old self back--like I was in January---not too long ago!
Take care JSGeare.
How long before you got to that 'relaxed' state after starting Zoloft? As for how I'm feeling, not good. I am nervous and tingly all day long. It's just wearing me out. JSGeare remembers all my postings.......ha. He knows I've been in this state for a while now. Thanks for posting.
It seems that you are saying that you had NO side effects from Zoloft, and it gradually reduced your anger, resentment and doom feelings. (Iknow I am dramatic) Are you stating that you felt NO side effects and then felt better?
Sounds VERY suttle! I think that is the way to know if the ssri is correct for your chemistry. I will never again put up with side effects from an ssri unless I absolutely had to. Jane I wish you the best and hope you feel NOTHING (or at least hardly anything) then gradually feel better.Best of luck to you.
I know you said positive but.........if you start to feel more nervous and jittery get off the Zoloft. Tell your Doc. The Doc may say thats normal but I think I have made my case in earlier posts.
I am only replying this way because of your answer saying you are nervous and tingly and that it is wearing you out. I would not give it more than a couple more days.
Here's a good positive... It saved my life. I fought it for a long time. After 1 month, I started to feel like a functional human being again. I started on 12.5 mg., I know, hardly anything. But It worked for me and still does. I can't imagine where I would of been without it.
NEVER LET GOOD GET IN THE WAY OF BETTER.
Hello - I have been on Zoloft for over 3 months - I had some nasty side effects the first week - I was hyper and agitated along with other things. Gradually after 2 weeks, I felt pretty good. I had a very difficult time sleeping for at least a month. I wasn't anxious anymore but I would just lie there wide awake and if I fell asleep I would wake up 15 mins. later. It was strange - I almost quit taking it but kept going.... I tried a few sleep aids including Xanax but didn't want to depend on anything. Eventually I was sleeping fine without any help.
The lingering side effects now are a low sex drive (I know it's personal-but something to consider) - and a little trouble focusing. I feel very happy and content yet I have difficulty making decisions, it's kind of weird. I haven't gained any weight - maybe a couple pounds at first but now that's gone. I have been told by my family that I am much more relaxed, my husband says maybe a little too relaxed.
It helped my anxiety allot - It took a couple weeks and maybe a month to get the full effect. The important things I have learned on my little journey is - I didn't need to double my dose to 50mg - the 25mg worked just fine for me. It's very typical for the doctors to get you to 50 or 100mg but I figured if I felt OK, why take a higher dose.... The other thing I learned is Zoloft is an upper for me and I need to take it in the morning or I will not sleep.
It has been fine for me. I am not sure how long I will take it because I would prefer not to take anything and to feel more affectionate, so we shall see. If I do quit at least I know I have one more powerful tool to battle my anxiety issues.
So there's my two cents - hope it helps. When I first started I did the exact same thing as you & posted the same question - the people here are a gift. Take Care, Erin
I liked your post - sometimes it's so hard to explain these subtle changes and you did it so well - I enjoyed reading it. It's the little things that can have the biggest impact isn't it. Erin
First, Jane, I was teasing you a bit about looking for trouble -and you will note I then said it wasn't so -you were just finding it here and there -and wished you were not. I have no reason whatsoever to imagine that you are really "symptom shopping." In fact, you are doing a whale of a job of parsing things down to the bare essentials -nice eye, gal. That said, I'll hold out to you, most enthusiastically, that no matter what the benefits of any med might be -the THERAPY is what can get you past the whole miserable thing. Please at least get an evaluation to run it by a psychiatrist.
Now, I've been asked about "no side effects." I'm going to take a 2 pronged approach to the answer. First of all, I think I remember a piece by Ryan in which he discussed the "non-selective" action of the so-called "Selective" Seratonin Reuptake Inhibitors -the SSRI's- of which Zoloft is one. What he was getting at was that the selectivity is effective to a certain level, but after that, the med hits several chemical components -it is not selective among those several. Therefore the effect of the drug will be determined in great part by how the patient reacts to ALL those components getting whacked by the Z or other SSRI, even though it may be only ONE of them were really interested in. In my case, the impact on my anxiety or other areas which might show up in feeling sick, edgy -or whatever- was minimal. And the impact on whatever made me do my "engage brain before opening mouth" behavior was very positive. And so, the "mechanics" of the drug and my particular chemistry produced very few side-effects, and none that made me uncomfortable. But that's just ME.
Otherwise, let me have a lash at the whole idea of "side effects" itself. To me, there are NO side effects -there are only effects. Often the effects we don't like or don't want, are labeled as "side" because they simply are not the target outcome we wanted. But side effects are not necessarily bad things. Some, in fact, have been so positive that the medication's primary use is changed accordingly. Viagra (I think) originally was developed for heart problems (I think) but when little tents began appearing over male patients in the ICU, folks realized that the "side effect" might really be the "main effect" to be targeted. And as a glance at NASCAR vehicles will confirm, Viagra is now deployed when the situation does not arise, as it were. Point being, everything we ingest, apply, insert or otherwise expose ourselves to, from food to perfume to meds, has multiple effects, and disclosure of all those effects and the frequency with which they occur should simply be a part of the whole process of understanding what to expect. And of course, YOUR mileage will vary.
Zoloft did have one "side effect," or at least, there was a phenomenon which occurred while I was on it. Whether it had to do with the Z, I really don't know. My libido. Effect: very positive.